Alert archive / Oregon / Wind Advisories in 2012
Wind Advisory 1, NWS Portland, OR
NWS Portland, OR issued this wind advisory at Jan 17, 2012, 3:08 PM PST. It took effect at Jan 18, 2012, 6:00 AM PST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jan 17, 2012, 3:08 PM PST (23:08 UTC)
- In effect from
- Jan 18, 2012, 6:00 AM PST
- Expired
- Jan 18, 2012, 3:46 PM PST
- In force
- 10 hr
- Issued by
- NWS Portland, OR
The text
As transmitted, in the capitals the NWS used until 2016.
868 WWUS76 KPQR 172308 NPWPQR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PORTLAND OR 308 PM PST TUE JAN 17 2012 ORZ001-181100- /O.EXT.KPQR.HW.W.0003.120118T0900Z-120119T0000Z/ NORTH OREGON COAST- INCLUDING THE CITIES OF...ASTORIA...CANNON BEACH...TILLAMOOK... NETARTS...PACIFIC CITY 308 PM PST TUE JAN 17 2012 ...HIGH WIND WARNING NOW IN EFFECT FROM 1 AM TO 4 PM PST WEDNESDAY FOR THE NORTH OREGON COAST... THE HIGH WIND WARNING IS NOW IN EFFECT FROM 1 AM TO 4 PM PST WEDNESDAY. * WINDS: SOUTH 35 TO 40 MPH GUSTING TO 60 MPH. GUSTS OF 70 TO 80 MPH NEAR BEACHES AND HEADLANDS...ESPECIALLY SOUTH OF TILLAMOOK. * TIMING: BEGINNING EARLY WEDNESDAY MORNING AND LASTING THROUGH AFTERNOON. WINDS SUBSIDE LATE WEDNESDAY AFTERNOON. * IMPACTS: AREAS TILLAMOOK SOUTHWARD HAVE THE GREATEST CHANCE FOR WIDESPREAD SIGNIFICANT IMPACTS FROM THIS WIND EVENT. STRONG WINDS CAN CAUSE WIDESPREAD POWER OUTAGES AND BLOCKED ROADS DUE TO DOWNED TREES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS OF STRONG AND DAMAGING WINDS ARE IMMINENT OR HIGHLY LIKELY IN THE WARNING AREA. && $$ ORZ002-181100- /O.EXT.KPQR.HW.W.0003.120118T0700Z-120119T0000Z/ CENTRAL OREGON COAST- INCLUDING THE CITIES OF...LINCOLN CITY...NEWPORT... CAPE FOULWEATHER...YACHATS...FLORENCE 308 PM PST TUE JAN 17 2012 ...HIGH WIND WARNING NOW IN EFFECT FROM 11 PM THIS EVENING TO 4 PM PST WEDNESDAY FOR THE CENTRAL OREGON COAST... THE HIGH WIND WARNING IS NOW IN EFFECT FROM 11 PM THIS EVENING TO 4 PM PST WEDNESDAY. * WINDS: SOUTH 40 TO 50 MPH WITH GUSTS TO 70 MPH. STRONGER GUSTS OF 90 TO 100 MPH ARE POSSIBLE NEAR BEACHES AND HEADLANDS. * TIMING: BEGINNING EARLY WEDNESDAY MORNING AND LASTING THROUGH AFTERNOON HOURS. WINDS SUBSIDE LATE WEDNESDAY AFTERNOON. * IMPACTS: WINDS OF THIS MAGNITUDE MAY RESULT IN WIDESPREAD POWER OUTAGES AND DOWNED TREES.. DOWNED TREES AND LIMBS MAY BLOCK ROADWAYS...MAKING TRAVEL DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... RESIDENTS SHOULD TAKE ACTION NOW TO TIE DOWN LOOSE OBJECTS IN YARDS. SOME DAMAGE CAN BE EXPECTED FROM THE HIGH WINDS... ESPECIALLY TO SIGNS...TREE LIMBS AND POWER LINES. POWER OUTAGES ARE POSSIBLE. DRIVE WITH EXTREME CAUTION IN THE WARNING AREA AND BE PREPARED FOR FLYING DEBRIS. && $$ ORZ003-181100- /O.EXT.KPQR.HW.W.0003.120118T0900Z-120119T0000Z/ COAST RANGE OF NORTHWEST OREGON- INCLUDING THE CITY OF...VERNONIA 308 PM PST TUE JAN 17 2012 ...HIGH WIND WARNING NOW IN EFFECT FROM 1 AM TO 4 PM PST WEDNESDAY FOR THE COAST RANGE OF NORTHWEST OREGON... THE HIGH WIND WARNING IS NOW IN EFFECT FROM 1 AM TO 4 PM PST WEDNESDAY. * WINDS: SOUTH 35 TO 40 MPH WITH GUSTS TO 60 MPH. GUSTS TO 80 MPH OVER HIGHER TERRAIN OF THE COAST RANGE. * TIMING: BEGINNING EARLY WEDNESDAY MORNING AND LASTING THROUGH AFTERNOON. WINDS SUBSIDE LATE WEDNESDAY AFTERNOON. * IMPACTS: WINDS OF THIS MAGNITUDE MAY RESULT IN WIDESPREAD POWER OUTAGES AND DOWNED TREES. DOWNED TREES AND LIMBS MAY BLOCK ROADWAYS...MAKING TRAVEL DIFFICULT WEDNESDAY. BLIZZARD CONDITIONS ARE BRIEFLY POSSIBLE AS BLOWING SNOW RESTRICTS VISIBILITY IN THE STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS OF STRONG AND DAMAGING WINDS ARE IMMINENT OR HIGHLY LIKELY IN THE WARNING AREA. && $$ ORZ004-181100- /O.EXT.KPQR.HW.W.0003.120118T0700Z-120119T0000Z/ CENTRAL COAST RANGE OF WESTERN OREGON- 308 PM PST TUE JAN 17 2012 ...HIGH WIND WARNING NOW IN EFFECT FROM 11 PM THIS EVENING TO 4 PM PST WEDNESDAY FOR THE CENTRAL COAST RANGE... THE HIGH WIND WARNING IS NOW IN EFFECT FROM 11 PM THIS EVENING TO 4 PM PST WEDNESDAY. * WINDS: SOUTH 35 TO 45 MPH WITH GUSTS OF 80 TO 90 MPH... ESPECIALLY OVER HIGHER TERRAIN OF THE COAST RANGE. * TIMING: BEGINNING EARLY WEDNESDAY MORNING AND LASTING THROUGH AFTERNOON. WINDS SUBSIDE LATE WEDNESDAY AFTERNOON. * IMPACTS: WINDS OF THIS MAGNITUDE MAY RESULT IN WIDESPREAD POWER OUTAGES AND DOWNED TREES. DOWNED TREES AND LIMBS MAY BLOCK ROADWAYS...MAKING TRAVEL DIFFICULT WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... RESIDENTS SHOULD TAKE ACTION NOW TO TIE DOWN LOOSE OBJECTS IN YARDS. SOME DAMAGE CAN BE EXPECTED FROM THE HIGH WINDS... ESPECIALLY TO SIGNS...TREE LIMBS AND POWER LINES. POWER OUTAGES ARE POSSIBLE. DRIVE WITH EXTREME CAUTION IN THE WARNING AREA AND BE PREPARED FOR FLYING DEBRIS. && $$ ORZ007-008-181100- /O.UPG.KPQR.HW.A.0003.120118T1400Z-120119T0000Z/ /O.NEW.KPQR.WI.Y.0001.120118T1400Z-120119T0000Z/ CENTRAL WILLAMETTE VALLEY-SOUTH WILLAMETTE VALLEY- INCLUDING THE CITIES OF...SALEM...MCMINNVILLE...EUGENE... CORVALLIS...ALBANY 308 PM PST TUE JAN 17 2012 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 4 PM PST WEDNESDAY FOR THE SOUTH AND CENTRAL WILLAMETTE VALLEY... THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 4 PM PST WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * WINDS: SOUTH 25 TO 35 MPH WITH GUSTS 45 TO 55 MPH. * TIMING: WINDS INCREASE WEDNESDAY MORNING WITH STRONGEST WINDS OCCURRING THROUGH THE AFTERNOON HOURS. * IMPACTS: STRONG WINDS MAY CAUSE POWER OUTAGES AND DOWNED TREES IN THE SOUTH AND CENTRAL WILLAMETTE VALLEY WEDNESDAY. DOWNED TREES MAY BLOCK ROADWAYS...MAKING TRAVEL HAZARDOUS WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 45 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$ ORZ006-WAZ039-181100- /O.NEW.KPQR.WI.Y.0001.120118T2000Z-120119T0200Z/ GREATER PORTLAND METRO AREA-GREATER VANCOUVER AREA- INCLUDING THE CITIES OF...HILLSBORO...PORTLAND...OREGON CITY... GRESHAM...TROUTDALE...VANCOUVER...BATTLE GROUND...CAMAS... WASHOUGAL 308 PM PST TUE JAN 17 2012 ...WIND ADVISORY IN EFFECT FROM NOON TO 6 PM PST WEDNESDAY FOR THE GREATER PORTLAND METRO AREA...AND THE GREATER VANCOUVER AREA... THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TO 6 PM PST WEDNESDAY. * WINDS: SOUTH 20 TO 35 MPH WITH GUSTS 40 TO 50 MPH. * TIMING: WINDS INCREASE BY NOON WEDNESDAY WITH STRONGEST WINDS OCCURRING THROUGH THE AFTERNOON HOURS. WINDS EASE BY EARLY EVENING. * IMPACTS: STRONG WINDS MAY CAUSE POWER OUTAGES AND DOWNED TREES IN THE SOUTH AND CENTRAL WILLAMETTE VALLEY WEDNESDAY. DOWNED TREES MAY BLOCK ROADWAYS...MAKING TRAVEL HAZARDOUS WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 45 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$
2 follow-up statements
587 WWUS76 KPQR 180959 NPWPQR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PORTLAND OR 159 AM PST WED JAN 18 2012 ORZ001-182345- /O.CON.KPQR.HW.W.0003.000000T0000Z-120119T0000Z/ NORTH OREGON COAST- INCLUDING THE CITIES OF...ASTORIA...CANNON BEACH...TILLAMOOK... NETARTS...PACIFIC CITY 159 AM PST WED JAN 18 2012 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON FOR THE NORTH OREGON COAST... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. * WINDS: SOUTH 35 TO 40 MPH GUSTING TO 60 MPH. GUSTS OF 70 TO 80 MPH NEAR BEACHES AND HEADLANDS...ESPECIALLY SOUTH OF TILLAMOOK. * TIMING: BEGINNING LATER THIS MORNING AND LASTING THROUGH AFTERNOON. WINDS SUBSIDE LATE WEDNESDAY AFTERNOON. * IMPACTS: AREAS TILLAMOOK SOUTHWARD HAVE THE GREATEST CHANCE FOR WIDESPREAD SIGNIFICANT IMPACTS FROM THIS WIND EVENT. STRONG WINDS CAN CAUSE WIDESPREAD POWER OUTAGES AND BLOCKED ROADS DUE TO DOWNED TREES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS OF STRONG AND DAMAGING WINDS ARE IMMINENT OR HIGHLY LIKELY IN THE WARNING AREA. && $$ ORZ002-182345- /O.CON.KPQR.HW.W.0003.000000T0000Z-120119T0000Z/ CENTRAL OREGON COAST- INCLUDING THE CITIES OF...LINCOLN CITY...NEWPORT... CAPE FOULWEATHER...YACHATS...FLORENCE 159 AM PST WED JAN 18 2012 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON FOR THE CENTRAL OREGON COAST... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. * WINDS: SUSTAINED WINDS OF 40-45 MPH WITH GUSTS TO 55 MPH HAVE ALREADY BEEN REPORTED AT FLORENCE. EXPECT SOUTH 40 TO 50 MPH WITH GUSTS TO 70 MPH TO BECOME MORE WIDESPREAD THIS MORNING. STRONGER GUSTS OF 90 TO 100 MPH ARE POSSIBLE NEAR BEACHES AND HEADLANDS. * TIMING: PEAKING LATER THIS MORNING AND LASTING THROUGH AFTERNOON HOURS. WINDS SUBSIDE LATE WEDNESDAY AFTERNOON. * IMPACTS: WINDS OF THIS MAGNITUDE MAY RESULT IN WIDESPREAD POWER OUTAGES AND DOWNED TREES.. DOWNED TREES AND LIMBS MAY BLOCK ROADWAYS...MAKING TRAVEL DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... RESIDENTS SHOULD TAKE ACTION NOW TO TIE DOWN LOOSE OBJECTS IN YARDS. SOME DAMAGE CAN BE EXPECTED FROM THE HIGH WINDS... ESPECIALLY TO SIGNS...TREE LIMBS AND POWER LINES. POWER OUTAGES ARE POSSIBLE. DRIVE WITH EXTREME CAUTION IN THE WARNING AREA AND BE PREPARED FOR FLYING DEBRIS. && $$ ORZ003-182345- /O.CON.KPQR.HW.W.0003.000000T0000Z-120119T0000Z/ COAST RANGE OF NORTHWEST OREGON- INCLUDING THE CITY OF...VERNONIA 159 AM PST WED JAN 18 2012 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON FOR THE COAST RANGE OF NORTHWEST OREGON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. * WINDS: SOUTH 35 TO 40 MPH WITH GUSTS TO 60 MPH. GUSTS TO 80 MPH OVER HIGHER TERRAIN OF THE COAST RANGE. * TIMING: BEGINNING EARLY WEDNESDAY MORNING AND LASTING THROUGH AFTERNOON. WINDS SUBSIDE LATE WEDNESDAY AFTERNOON. * IMPACTS: WINDS OF THIS MAGNITUDE MAY RESULT IN WIDESPREAD POWER OUTAGES AND DOWNED TREES. DOWNED TREES AND LIMBS MAY BLOCK ROADWAYS...MAKING TRAVEL DIFFICULT WEDNESDAY. BLIZZARD CONDITIONS ARE BRIEFLY POSSIBLE AS BLOWING SNOW RESTRICTS VISIBILITY IN THE STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS OF STRONG AND DAMAGING WINDS ARE IMMINENT OR HIGHLY LIKELY IN THE WARNING AREA. && $$ ORZ004-182345- /O.CON.KPQR.HW.W.0003.000000T0000Z-120119T0000Z/ CENTRAL COAST RANGE OF WESTERN OREGON- 159 AM PST WED JAN 18 2012 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON CENTRAL COAST RANGE... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. * WINDS: SOUTH 35 TO 45 MPH WITH GUSTS OF 80 TO 90 MPH... ESPECIALLY OVER HIGHER TERRAIN OF THE COAST RANGE. * TIMING: BEGINNING EARLY WEDNESDAY MORNING AND LASTING THROUGH AFTERNOON. WINDS SUBSIDE LATE WEDNESDAY AFTERNOON. * IMPACTS: WINDS OF THIS MAGNITUDE MAY RESULT IN WIDESPREAD POWER OUTAGES AND DOWNED TREES. DOWNED TREES AND LIMBS MAY BLOCK ROADWAYS...MAKING TRAVEL DIFFICULT WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... RESIDENTS SHOULD TAKE ACTION NOW TO TIE DOWN LOOSE OBJECTS IN YARDS. SOME DAMAGE CAN BE EXPECTED FROM THE HIGH WINDS... ESPECIALLY TO SIGNS...TREE LIMBS AND POWER LINES. POWER OUTAGES ARE POSSIBLE. DRIVE WITH EXTREME CAUTION IN THE WARNING AREA AND BE PREPARED FOR FLYING DEBRIS. && $$ ORZ007-008-182345- /O.CON.KPQR.WI.Y.0001.120118T1400Z-120119T0000Z/ CENTRAL WILLAMETTE VALLEY-SOUTH WILLAMETTE VALLEY- INCLUDING THE CITIES OF...SALEM...MCMINNVILLE...EUGENE... CORVALLIS...ALBANY 159 AM PST WED JAN 18 2012 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 4 PM PST THIS AFTERNOON FOR THE CENTRAL AND SOUTH WILLAMETTE VALLEY... A WIND ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 4 PM PST THIS AFTERNOON. * WINDS: SOUTH 25 TO 35 MPH WITH GUSTS 45 TO 55 MPH. * TIMING: WINDS INCREASE WEDNESDAY MORNING WITH STRONGEST WINDS OCCURRING THROUGH THE AFTERNOON HOURS. * IMPACTS: STRONG WINDS MAY CAUSE POWER OUTAGES AND DOWNED TREES IN THE SOUTH AND CENTRAL WILLAMETTE VALLEY WEDNESDAY. DOWNED TREES MAY BLOCK ROADWAYS...MAKING TRAVEL HAZARDOUS WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 45 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$ ORZ006-WAZ039-182345- /O.CON.KPQR.WI.Y.0001.120118T2000Z-120119T0200Z/ GREATER PORTLAND METRO AREA-GREATER VANCOUVER AREA- INCLUDING THE CITIES OF...HILLSBORO...PORTLAND...OREGON CITY... GRESHAM...TROUTDALE...VANCOUVER...BATTLE GROUND...CAMAS... WASHOUGAL 159 AM PST WED JAN 18 2012 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 6 PM PST THIS EVENING FOR THE ... A WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 6 PM PST THIS EVENING. * WINDS: SOUTH 20 TO 30 MPH WITH GUSTS 45 MPH. * TIMING: WINDS INCREASE BY NOON WEDNESDAY WITH STRONGEST WINDS OCCURRING THROUGH THE AFTERNOON HOURS. WINDS EASE BY EARLY EVENING. * IMPACTS: STRONG WINDS MAY CAUSE POWER OUTAGES AND DOWNED TREES IN AND AROUND THE PORTLAND AND VANCOUVER METRO AREA WEDNESDAY. DOWNED TREES MAY BLOCK ROADWAYS...MAKING TRAVEL HAZARDOUS WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 45 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$
265 WWUS76 KPQR 182346 NPWPQR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PORTLAND OR 346 PM PST WED JAN 18 2012 ORZ001>004-190100- /O.CAN.KPQR.HW.W.0003.000000T0000Z-120119T0000Z/ NORTH OREGON COAST-CENTRAL OREGON COAST- COAST RANGE OF NORTHWEST OREGON- CENTRAL COAST RANGE OF WESTERN OREGON- INCLUDING THE CITIES OF...ASTORIA...CANNON BEACH...TILLAMOOK... NETARTS...PACIFIC CITY...LINCOLN CITY...NEWPORT... CAPE FOULWEATHER...YACHATS...FLORENCE...VERNONIA 346 PM PST WED JAN 18 2012 ...HIGH WIND WARNING FOR THE NORTH AND CENTRAL OREGON COAST HAS ENDED... THE NATIONAL WEATHER SERVICE IN PORTLAND HAS CANCELLED THE HIGH WIND WARNING. THE LOW PRESSURE SYSTEM RESPONSIBLE FOR THE VERY STRONG WIND IN THE COASTAL COMMUNITIES...BEACHES AND HEADLANDS HAS WEAKENED LATE THIS AFTERNOON. THERE WILL STILL BE SOME GUSTS OF 50 TO 55 MPH FOR THE NEXT COUPLE OF HOURS. THE WIND WILL CONTINUE TO DECREASE THIS EVENING AND TONIGHT. $$ ORZ007-008-190100- /O.CAN.KPQR.WI.Y.0001.000000T0000Z-120119T0000Z/ CENTRAL WILLAMETTE VALLEY-SOUTH WILLAMETTE VALLEY- INCLUDING THE CITIES OF...SALEM...MCMINNVILLE...EUGENE... CORVALLIS...ALBANY 346 PM PST WED JAN 18 2012 ...WIND ADVISORY FOR THE CENTRAL WILLAMETTE VALLEY HAS ENDED... THE NATIONAL WEATHER SERVICE IN PORTLAND HAS CANCELLED THE WIND ADVISORY. THE LOW RESPONSIBLE FOR THE WINDY CONDITIONS IN THE CENTRAL WILLAMETTE VALLEY EARLIER TODAY HAS WEAKENED LATE THIS AFTERNOON. EXPECT A FEW GUSTS OF 25 TO 35 MPH FOR THE NEXT COUPLE HOURS. THE WIND WILL CONTINUE TO DECREASE THIS EVENING AND TONIGHT. $$ ORZ006-WAZ039-190100- /O.CAN.KPQR.WI.Y.0001.000000T0000Z-120119T0200Z/ GREATER PORTLAND METRO AREA-GREATER VANCOUVER AREA- INCLUDING THE CITIES OF...HILLSBORO...PORTLAND...OREGON CITY... GRESHAM...TROUTDALE...VANCOUVER...BATTLE GROUND...CAMAS... WASHOUGAL 346 PM PST WED JAN 18 2012 ...WIND ADVISORY FOR THE GREATER PORTLAND AND VANCOUVER METRO AREA AND THE REST OF THE NORTH WILLAMETTE VALLEY HAS ENDED... THE NATIONAL WEATHER SERVICE IN PORTLAND HAS CANCELLED THE WIND ADVISORY. THE LOW RESPONSIBLE FOR THE WINDY CONDITIONS IN THE PORTLAND AND VANCOUVER METRO AREA AND THE REMAINDER OF THE NORTH WILLAMETTE VALLEY EARLIER TODAY HAS WEAKENED LATE THIS AFTERNOON. EXPECT A FEW GUSTS OF 25 TO 35 MPH FOR THE NEXT COUPLE HOURS. THE WIND WILL CONTINUE TO DECREASE THIS EVENING AND TONIGHT. $$ WEISHAAR
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Portland, OR wrote its last area forecast discussion before this wind advisory went out at Jan 17, 2:31 PM PST, 37 minutes earlier.
Area forecast discussion, Jan 17, 2:31 PM PST, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PORTLAND OR
231 PM PST TUE JAN 17 2012
.SYNOPSIS...COLD AIR WILL SOON BE REPLACED WITH WARMER AIR FROM THE
SOUTHWEST...BUT NOT BEFORE A SIGNIFICANT SNOW AND WIND EVENT. A
STRONG SURFACE LOW WILL MOVE TO NEAR ASTORIA BY WEDNESDAY AFTERNOON
BEFORE WEAKENING AND DRIFTING NORTH. THIS WILL BRING STRONG GUST
WINDS TO THE COAST...THE CASCADES AND TO A SMALLER EXTENT THE
WILLAMETTE VALLEY LATE TONIGHT AND WEDNESDAY. WARM MOIST AIR MOVING
OVER THE TOP OF THE COLD AIR WILL BRING SNOW TO ALL BUT THE VERY
LOWEST ELEVATIONS BEFORE CHANGING TO RAIN BY AFTERNOON. SNOW WILL
CONTINUE IN THE CASCADES. PERIODS OF RAIN AND MOUNTAIN SNOW WILL BE
ON TAP OVER THE FOLLOWING SEVERAL DAYS.
&&
.SHORT TERM...ALL THINGS SEEM TO BE LINING UP...EXCEPT MAYBE THE
AIRMASS MAY NOT BE COLD ENOUGH FOR THE BIG LOW ELEVATION SNOW EVENT.
IT HAS BEEN WARMING DURING THE DAY. DEW POINTS AND WET BULB
TEMPERATURES ABOVE FREEZING IN THE GORGE. MODELS SHOW THE COLD AIR
EAST OF THE CASCADES POSSIBLE GETTING A SHOT OF COLDER AIR TONIGHT
BUT THAT MAY NOT BE ENOUGH. WILL KEEP THE SNOW LEVEL 500 FEET AND
ABOVE WITH A MIX BELOW BEFORE THE WARMUP DURING THE DAY WEDNESDAY.
SOUTH WINDS BEGINNING LATE TONIGHT ALONG THE COAST WITH STRONG
SOUTHERLY GRADIENTS. WIND WARNINGS FOR THE COAST AND COAST RANGE WITH
GUSTS NEAR 100 MPH NEAR HEADLANDS WEDNESDAY. IN THE INTERIOR...HAVE
OPTED FOR WIND ADVISORIES FOR THE SOUTH AND CENTRAL VALLEY AND LATER
IN THE AFTERNOON FOR THE NORTH WILLAMETTE.
OPTED FOR WINTER WEATHER ADVISORIES ALSO IN THE LOWER LEVELS WITH THE
LACK OF REAL COLD AIR. DO NOT BELIEVE GROUND TEMPERATURES HAVE COOLED
ENOUGH ALSO.
IT LOOKS LIKE A FRONTAL WAVE INTO THE CWA THURSDAY FOLLOWED BY
ANOTHER FRIDAY WITH HYDROLOGIC ISSUES BECOMING THE MAIN CONCERN.
SS
.LONG TERM...SEVERAL SIGNIFICANT STORMS WILL TRACK OVER THE PACIFIC
NORTHWEST THROUGH MUCH FOR THE EXTENDED PERIOD. SNOW LEVELS REMAIN
WELL ABOVE 3000 FEET WITH THE SYSTEM THE MOVES THROUGH LATE
FRIDAY...MAINTAINING HEAVY RAIN ACROSS THE FORECAST AREA INTO
SATURDAY. THE NEXT SYSTEM APPROACHES LATE SATURDAY... BRINGING A
THREAT FOR STRONG WINDS ALONG THE COAST SATURDAY NIGHT INTO SUNDAY.
SNOW LEVELS ARE EXPECTED TO DROP WITH THIS SYSTEM...SO AREAS ABOVE
ABOUT 1500 TO 2000 FEET CAN EXPECT SNOW THROUGH SUNDAY. MODERATE
PRECIPITATION CONTINUES INTO EARLY NEXT WEEK UNDER A WESTERLY FLOW
PATTERN...WITH ANOTHER POSSIBLY STRONG SYSTEM BY MONDAY NIGHT. WILL
CONTINUE TO MAINTAIN ABUNDANT PRECIPITATION AMOUNTS AND COOLER
TEMPERATURES THROUGH NEXT WEEKEND.
WILL BE KEEPING A CLOSE EYE ON ANY HYDRO ISSUES THAT WILL LIKELY
APPEAR BY THURSDAY AND FRIDAY AS RISING RIVER LEVELS ARE A CONCERN.
BROWN
&&
.AVIATION...SCATTERED RAIN AND SNOW SHOWERS WILL CONTINUE THIS
EVENING WITH WIDESPREAD MVFR CONDITIONS. ACCUMULATING SNOW IS
POSSIBLE IN THE LOWEST ELEVATIONS BEGINNING LATE TONIGHT AND INTO
EARLY WEDNESDAY MORNING THOUGH NOT PROBABLE. TO PUT A NUMBER ON
IT...ABOUT A 20 PERCENT CHANCE OF GREATER THAN 4 INCHES AT THE
LOWEST ELEVATIONS AND A 40 PERCENT CHANCE OF GREATER THAN AN INCH.
ACCOMPANYING THE POTENTIAL FOR SNOW ARE THE VERY STRONG WINDS
EXPECTED AT THE COAST AND POTENTIALLY INLAND AS WELL...THOUGH THE
INLAND WINDS ARE LESS CERTAIN AT THIS TIME.
KPDX AND APPROACHES...SCATTERED RAIN AND SNOW SHOWERS WILL
CONTINUE WITH WIDESPREAD MVFR CONDITIONS. A STORM WILL MOVE A WARM
FRONT OVER THE TOP OF COOLER AIR AND IT IS POSSIBLE TO SEE
ACCUMULATING SNOW AT THE TERMINAL WEDNESDAY MORNING...BUT IT IS NOT
LIKELY. LIKE MOST STORMS IT WILL BE SPLITTING HAIRS TO DETERMINE IF
IT WILL STICK AT KPDX OR NOT. IF COLD AIR LINGERS LONG ENOUGH THE
WORST CASE SCENARIO WOULD BE 6 PLUS INCHES WHILE MOST GUIDANCE
POINTS TO 1 TO 3 INCHES OF ACCUMULATION IF ANY. WOLFE
&&
.MARINE...WINDS WILL GENERALLY REMAIN IN THE 15 TO 20 KT RANGE
WITH GUSTS TO 25 KT AT TIMES THROUGH THIS EVENING. SEAS WILL HOLD
BETWEEN 9 AND 10 FT. WINDS WILL EASE A BIT THIS AFTERNOON AND
EVENING ACROSS THE NORTHERN WATERS AHEAD OF A STRONG INCOMING
PACIFIC LOW PRES SYSTEM.
STARTING WEDNESDAY MORNING MORNING A VERY STRONG SYSTEM ARRIVES AND
BRINGS WIND GUSTS IN EXCESS OF 65 KTS TO A GOOD PORTION OF THE
CENTRAL OREGON COASTAL WATERS...SO HAVE ISSUED A HURRICANE FORCE
WIND WARNING FROM 4 AM UNTIL 1 PM PST FOR THE CENTRAL COASTAL
WATERS. THE NORTHERN WATERS MAY JUST ESCAPE THE STRONGEST WINDS
BUT WINDS WILL LIKELY BE IN THE STRONG STORM FORCE GUST ARENA
THERE AND PERHAPS LARGER IF THE LOW TRACKS A LITTLE FURTHER NORTH.
DUE TO THE LOW PLACEMENT...THERE MAY BE AREAS WHERE WINDS QUICKLY
SWITCH FROM STRONG OFFSHORE TO VERY STRONG SOUTHWEST. THIS IS AN
EXTREMELY DANGEROUS STORM. PLEASE TAKE NECESSARY PRECAUTIONS!
WILL MAINTAIN A HIGH SURF ADVISORY FOR THE CENTRAL OREGON COAST
WEDNESDAY AND ADDED THE COASTAL FLOOD ADVISORY FOR TIDAL OVERFLOW
FOR BOTH THE NORTH AND CENTRAL OREGON COAST. CONFIDENCE IS HIGH THAT
WE WILL AT LEAST NEED AN ADVISORY...BUT CONFIDENCE WAS LOWER IN
GETTING TO WARNING CRITERIA...THOUGH NOT OUT OF THE QUESTION.
CONFIDENCE ALSO LOWER FOR THE NORTH OREGON COAST WITH SEAS
FORECASTED IN THE 20-25 FT RANGE WITH LOW PERIOD SEAS...BUT AGAIN
NOT OUT OF THE QUESTION EITHER AS WE GET CLOSER TO THE EVENT.
WOLFE
&&
.PQR WATCHES/WARNINGS/ADVISORIES...
OR...WINTER STORM WARNING UNTIL 6 PM PST WEDNESDAY FOR NORTHERN
OREGON CASCADE FOOTHILLS-NORTHERN OREGON CASCADES-UPPER
HOOD RIVER VALLEY-WESTERN COLUMBIA RIVER GORGE.
WINTER STORM WARNING UNTIL 3 PM PST WEDNESDAY FOR CASCADE
FOOTHILLS IN LANE COUNTY-CASCADES IN LANE COUNTY.
WINTER WEATHER ADVISORY UNTIL 1 PM PST WEDNESDAY FOR GREATER
PORTLAND METRO AREA.
WIND ADVISORY FROM NOON TO 6 PM PST WEDNESDAY FOR GREATER
PORTLAND METRO AREA.
WINTER WEATHER ADVISORY UNTIL 10 AM PST WEDNESDAY FOR CENTRAL
WILLAMETTE VALLEY-LOWER COLUMBIA-NORTH OREGON COAST-SOUTH
WILLAMETTE VALLEY.
HIGH WIND WARNING FROM 11 PM THIS EVENING TO 4 PM PST WEDNESDAY
FOR CENTRAL COAST RANGE OF WESTERN OREGON-CENTRAL OREGON
COAST.
WINTER STORM WARNING UNTIL 6 AM PST WEDNESDAY FOR CENTRAL COAST
RANGE OF WESTERN OREGON.
COASTAL FLOOD ADVISORY FROM 4 AM TO 9 AM PST WEDNESDAY FOR
CENTRAL OREGON COAST-NORTH OREGON COAST.
HIGH SURF ADVISORY FROM 4 AM TO 7 PM PST WEDNESDAY FOR CENTRAL
OREGON COAST.
WINTER STORM WARNING UNTIL NOON PST WEDNESDAY FOR COAST RANGE
OF NORTHWEST OREGON.
WIND ADVISORY FROM 6 AM TO 4 PM PST WEDNESDAY FOR CENTRAL
WILLAMETTE VALLEY-SOUTH WILLAMETTE VALLEY.
HIGH WIND WARNING FROM 1 AM TO 4 PM PST WEDNESDAY FOR COAST
RANGE OF NORTHWEST OREGON-NORTH OREGON COAST.
WA...WINTER STORM WARNING UNTIL 6 PM PST WEDNESDAY FOR SOUTH
WASHINGTON CASCADE FOOTHILLS-SOUTH WASHINGTON CASCADES-
WESTERN COLUMBIA RIVER GORGE.
WINTER WEATHER ADVISORY UNTIL 1 PM PST WEDNESDAY FOR GREATER
VANCOUVER AREA.
WIND ADVISORY FROM NOON TO 6 PM PST WEDNESDAY FOR GREATER
VANCOUVER AREA.
WINTER WEATHER ADVISORY UNTIL 10 AM PST WEDNESDAY FOR I-5
CORRIDOR IN COWLITZ COUNTY-SOUTH WASHINGTON COAST.
WINTER STORM WARNING UNTIL NOON PST WEDNESDAY FOR WILLAPA HILLS.
PZ...STORM WARNING FROM 1 AM TO 4 PM PST WEDNESDAY FOR COASTAL
WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR OUT 60 NM.
GALE WARNING UNTIL 1 AM PST WEDNESDAY FOR COASTAL WATERS FROM
CAPE SHOALWATER WA TO FLORENCE OR OUT 60 NM.
STORM WARNING FROM 1 AM TO 4 AM PST WEDNESDAY FOR COASTAL
WATERS FROM CASCADE HEAD OR TO FLORENCE OR OUT 60 NM.
HURRICANE FORCE WIND WARNING FROM 4 AM TO 1 PM PST WEDNESDAY
FOR COASTAL WATERS FROM CASCADE HEAD OR TO FLORENCE OR OUT 60
NM.
SMALL CRAFT ADVISORY FOR ROUGH COLUMBIA RIVER BAR UNTIL 4 PM
PST WEDNESDAY.
MORE WEATHER INFORMATION ONLINE AT...
HTTP://WEATHER.GOV/PORTLAND
THIS DISCUSSION IS FOR NORTHWEST OREGON AND SOUTHWEST WASHINGTON FROM
THE CASCADE CREST TO 60 NAUTICAL MILES OFFSHORE. THE AREA IS COMMONLY
REFERRED TO AS THE FORECAST AREA.Hazardous weather outlook, Jan 17, 6:44 AM PST, 8 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PORTLAND OR 644 AM PST TUE JAN 17 2012 ORZ001>014-WAZ019>023-039-040-181745- NORTH OREGON COAST-CENTRAL OREGON COAST- COAST RANGE OF NORTHWEST OREGON- CENTRAL COAST RANGE OF WESTERN OREGON-LOWER COLUMBIA- GREATER PORTLAND METRO AREA-CENTRAL WILLAMETTE VALLEY- SOUTH WILLAMETTE VALLEY-WESTERN COLUMBIA RIVER GORGE- NORTHERN OREGON CASCADE FOOTHILLS-NORTHERN OREGON CASCADES- CASCADE FOOTHILLS IN LANE COUNTY-CASCADES IN LANE COUNTY- UPPER HOOD RIVER VALLEY-SOUTH WASHINGTON CASCADES-WILLAPA HILLS- SOUTH WASHINGTON COAST-I-5 CORRIDOR IN COWLITZ COUNTY- GREATER VANCOUVER AREA-SOUTH WASHINGTON CASCADE FOOTHILLS- 644 AM PST TUE JAN 17 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OREGON AND SOUTHWEST WASHINGTON. .DAY ONE...WINTER WEATHER WARNINGS AND ADVISORIES ARE IN EFFECT FOR PORTIONS OF NORTHWEST OREGON AND SOUTHWEST WASHINGTON. STEADY SHOWERS ARE EXPECTED TO CONTINUE THROUGH THIS AFTERNOON. LIGHT SNOW ACCUMULATIONS ARE POSSIBLE DOWN TO THE VALLEY FLOORS...BUT ARE EXPECTED TO BE SPOTTY IN NATURE. ACCUMULATING SNOW IS POSSIBLE ABOVE 500 FT. PRECIPITATION WILL INCREASE LATE TONIGHT AND CONTINUE THROUGH WEDNESDAY AS A STRONG LOW PRESSURE SYSTEM AND ASSOCIATED WARM FRONT MOVES ONSHORE. EXPECT HEAVY SNOW IN THE COAST RANGE...CASCADES AND CASCADE FOOTHILLS...COLUMBIA RIVER GORGE...AND UPPER HOOD RIVER VALLEY. ELSEWHERE...LOW ELEVATION SNOW ACCUMULATIONS ARE POSSIBLE LATE TONIGHT AND EARLY WEDNESDAY BEFORE SNOW SWITCHES OVER TO RAIN. HIGH WINDS ARE ALSO EXPECTED WITH THIS SYSTEM. A HIGH WIND WARNING IS IN EFFECT FOR THE NORTH AND CENTRAL OREGON COAST AND COAST RANGE. A HIGH WIND WATCH HAS ALSO BEEN ISSUED FOR THE CENTRAL AND SOUTHERN WILLAMETTE VALLEYS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SNOW WILL CHANGE TO ALL RAIN BY LATE WEDNESDAY AS WE TRANSITION TO A HEAVY RAIN PATTERN FOR THE END OF THE WEEK INTO THE WEEKEND. ANOTHER THREAT FOR STRONG WINDS IS FORECAST WITH A FRONTAL PASSAGE ON THURSDAY. THE BIGGEST THREAT FROM WEDNESDAY THROUGH MONDAY WILL BE IN POTENTIALLY HEAVY RAINFALL TOTALS. THIS COULD BRING THE POTENTIAL FOR FLOODING OF AREA RIVERS AND STREAMS. .SPOTTER INFORMATION STATEMENT... PZZ250-255-270-275-181745- COASTAL WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR OUT 10 NM-COASTAL WATERS FROM CASCADE HEAD TO FLORENCE OR OUT 10 NM- WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR FROM 10 TO 60 NM-WATERS FROM CASCADE HEAD TO FLORENCE OR FROM 10 TO 60 NM- 644 AM PST TUE JAN 17 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OREGON AND SOUTHWEST WASHINGTON COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A STRONG LOW PRESSURE SYSTEM IS EXPECTED TO APPROACH THE PACIFIC NORTHWEST LATE TONIGHT AND TOMORROW. STORM FORCE WINDS ARE EXPECTED OVER THE WATERS WITH THIS SYSTEM. IN ADDITION...COMBINED SEAS ARE EXPECTED TO BUILD INTO THE 25 TO 35 FT RANGE WITH THIS STORM. A STORM FORCE WIND WARNING HAS BEEN ISSUED FOR THE COASTAL WATERS FROM CASCADE HEAD TO FLORENCE TONIGHT AND WEDNESDAY. MEANWHILE...A GALE WARNING IS IN EFFECT THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A HIGH SURF ADVISORY HAS BEEN ISSUED FOR THE CENTRAL OREGON COAST FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING. .SPOTTER INFORMATION STATEMENT...
The office that day
Everything else NWS Portland, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 16, 7:31 PM PST | High Surf Advisory | PQR | 50 hr | |
| Jan 17, 3:06 AM PST | Small Craft Advisory for Rough Bar | PQR | 6 hr | |
| Jan 17, 3:06 AM PST | Small Craft Advisory for Rough Bar | PQR | 10 days | |
| Jan 17, 3:43 AM PST | High Wind Watch | PQR | 11 hr | |
| Jan 17, 6:05 AM PST | Gale Warning | PQR | 14 hr | |
| Jan 17, 9:09 AM PST | Hurricane Force Wind Warning | PQR | 25 hr | |
| Jan 17, 11:07 AM PST | Coastal Flood Advisory | PQR | 22 hr |
Nearby
Wind Advisories in Oregon, 2012Wind Advisories in Washington, 2012Every wind advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.